Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 19, 2004, 11:50 PM CDT for West Feliciana Parish, Louisiana. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 11:50 PM CDT (04:50 UTC)
- Expired
- Jun 20, 2004, 1:15 AM CDT
- In force
- 85 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3921 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 200451 FFWNEW LAC125-200615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1150 PM CDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF ST. FRANCISVILLE * UNTIL 115 AM CDT * AT 1144 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM 5 MILES NORTHEAST OF SPILLMAN TO 5 MILES SOUTHEAST OF ST. FRANCISVILLE...MOVING EAST AT 15 MPH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3100 9150 3077 9153 3076 9129 3100 9118 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 10:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1045 PM CDT SAT JUN 19 2004 .UPDATE... INCREASED CHANCE OF RAIN FOR AREA NORTHWEST OF BATON ROUGE AND FOR MS COAST. OTHERWISE...LEFT REMAINDER OF ZONES AND GRIDS ALONE FOR TONIGHT. UPPER LEVEL TROUGH APPROACH AREA FROM NORTHWEST WAS THE PRIMARY REASON. LATE BLOOMING THUNDERSTORMS ARE MOVING SOUTH INTO MS COASTAL COUNTIES. .PREVIOUS DISCUSSION... LATE AFTERNOON CONVECTION IS LIKELY TO PERSIST INTO THE EVENING AGAIN. THE MAIN DIFFERENCE TODAY IS HIGH CLOUD DEBRIS HAS KEPT TEMPERATURES AND INSTABILITY DOWN IN SOME AREAS. THE MAIN FORECAST PROBLEM IS THE EVOLUTION AND MOVEMENT OF THE MCS/MCV OVER SOUTHEAST OK AND NORTHEAST TX. THE ETA/GFS BRING THE VORT MAX EAST AND SOUTHEAST ACROSS SOUTHERN AR AND NORTHERN LA LATE TONIGHT AND SUNDAY. WILL KEEP CHANCE POPS TONIGHT ACROSS THE NORTH AND NORTHWEST ZONES MAINLY FOR LINGERING EVENING CONVECTION WITH ISOLATED COVERAGE ELSEWHERE. WILL GO WITH 40-50 PERCENT POPS FOR THUNDERSTORMS ON SUNDAY WITH THE HIGHEST CHANCES NORTH AND NORTHWEST CLOSER TO THE PROXIMITY OF THE VORT MAX. WEAK SEA AND LAKE BREEZE BOUNDARIES WILL LIKELY COME INTO PLAY AGAIN. A WEAK FRONTAL BOUNDARY MAY SAG INTO SOUTH MS EARLY SUNDAY WHICH SHOULD DISSIPATE BY LATE SUNDAY OR SUNDAY NIGHT. ON MONDAY...THE MODELS CONTINUE TO MOVE THE VORT MAX/SHORTWAVE TROUGH ACROSS THE FORECAST AREA. MOS POPS FROM THE GFS/ETA ARE FAIRLY HIGH...BUT WILL TRIM BACK SLIGHTLY WITH THE THINKING THAT THE ATMOSPHERE WILL BE WORKED OVER A BIT FROM SUNDAYS ACTIVITY. TUESDAY THROUGH FRIDAY OF NEXT WEEK...A MORE TYPICAL SURFACE RIDGE AXIS FROM THE ATLANTIC INTO THE GULF OF MEXICO IS EXPECTED TO PREVAIL WITH WEAK WESTERLY FLOW ALOFT. WILL MAINTAIN DAILY CHANCES OF MAINLY AFTERNOON CONVECTION THROUGH THE PERIOD. && PRELIMINARY POINT NUMBERS... MCB 73 91 72 90 / 30 50 20 40 BTR 74 91 73 90 / 30 50 20 40 MSY 77 91 77 89 / 20 40 20 40 GPT 74 91 74 89 / 20 40 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Jun 19, 11:20 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT SAT JUN 19 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-200100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1120 AM CDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .HEAT STRESS... THE COMBINATION OF TEMPERATURES WARMING INTO THE LOWER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL PUSH AFTERNOON HEAT INDICES TO AROUND 105 DEGREES. A FEW HIGHLY URBANIZED LOCATIONS IN NEW ORLEANS...BATON ROUGE AND GULFPORT-BILOXI MAY SEE HEAT INDICES AS HIGH AS 110 DEGREES THIS AFTERNOON. PERSONS SHOULD AVOID PROLONGED EXPOSURE TO THE SUN AND DRINK PLENTY OF WATER. .THUNDERSTORMS... SCATTERED THUNDERSTORMS NEAR THE SOUTHEAST LOUISIANA COAST AND COASTAL WATERS WILL CONTINUE TO MOVE SLOWLY SOUTH AND SOUTHWEST THROUGH EARLY THIS AFTERNOON. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE STORMS ARE NOT EXPECTED TO REACH SEVERE THRESHOLDS...ALTHOUGH A FEW OF THE STRONGER STORMS MAY CONTAIN HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME... WIND GUSTS TO 35 TO 45 MPH...AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS THROUGH FRIDAY. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:27 AM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 63 min |
| Jun 20, 2:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 20, 2:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 20, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 35 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.